Epilepsy, medication, or new neurological problem, or what else?

Stinkpot

New
Messages
61
Reaction score
0
Points
0
Sorry I haven't been here in quite a while.
So I will give a short review of my Epilepsy status.

I have Generalized Convulions, Unknown Convulsions( looks like a generalized seizure except I'm not unconscious), Simple Partials, and Complex Partials.

I take Depakote, Lamictal, and Keppra. I also take 1 micro gram of Folic Acid.

I was recently put on Depakote and I haven't had a convulsion in over 3 months(I usually have 1 convulsion a month)! I still have the Simple Partials and Complex Partials, though.

I used to be on a higher amount of Depakote when I first started taking it, but it made me really sick. So I was reduced and only taken at night, the medication was still successful though.

About 2 weeks ago, my neurologist decided to put me on the same amount I was already taking, in the morning too.
The only symptom(side-effect) I had so far was this weird feeling when my eyes were closed it felt like something was "spinning" around in my head or my eyes were turning moving side to side.

About a week after doing this, I woke up up one morning to the most bizzare feeling EVER!

My head was very tingly, I was off-balence and wobbly, I was very nauseous, and was frequently vomiting.
I could not lift my head back, look upwards, or lay on my back without vomiting. My head was limp and hard to move when I would stand up and hung down. The only time It was comfortable is when I would lay down on my side.
I also was having the symptom of the medication - except this time the symptom was also occuring when my eyes were open!
This horrible episode lasted for about 4 hours!

At the end of the day I had some bad diarrea and at night I became nauseous again, but I wasn't throwing up so I induced vomiting to relieve it and went to bed. I didn't take the pill the next morning, and felt great the next day. I stopped taking the morning pill.

I still have the same side-effect(the "spinning" in my head and eyes feeling like they're moving side to side when eyes are closed) of the Depakote.

But today, I had the side-effect around 11:30 AM today(kinda late!) - and it happend when my eyes were open too! Things really do look like they're turning side to side so I guess that's what my eyes are really doing.

Do you think this is still just a symptom of the Depakote or something worse? Sorry for the very long post, I just really want to know. Do I have another problem? If so or atleast sounds like some thing - PLEASE TELL ME!!!!!!!

Regards,

Stinkpot
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,499
Reaction score
6
Points
148
Hey Stinkpot --

Medication side effects are often worse or more pronounced when you're transitioning in dosage. In the last 2 weeks you've gone up and down and up again on the Depakote, so it is probably a culprit here. Your body may still be trying adjust to the changes in both directions. If you can tolerate the odd sensations for the time being, keep on doing what you're doing -- take notes, stay at the older dose and see what happens. If the side effects get progressively worse/intolerable, call your doc or go to the ER. But I've got my fingers-crossed that they start to get better as your body re-adjusts.
 
Top